Probability Theory and Related Fields

, Volume 156, Issue 3–4, pp 593–612

Tail homogeneity of invariant measures of multidimensional stochastic recursions in a critical case

Open Access


We consider the stochastic recursion \({X_{n+1} = M_{n+1}X_{n} + Q_{n+1}, (n \in \mathbb{N})}\), where \({Q_n, X_n \in \mathbb{R}^d }\), Mn are similarities of the Euclidean space \({ \mathbb{R}^d }\) and (Qn, Mn) are i.i.d. We study asymptotic properties at infinity of the invariant measure for the Markov chain Xn under assumption \({\mathbb{E}{[\log|M|]}=0}\) i.e. in the so called critical case.


Random walk Affine group Tail homogeneity Invariant measure 

Mathematics Subject Classification (2000)



  1. 1.
    Babillot M., Bougerol P., L.: The random difference equation X n = A n X n-1 + B n in the critical case. Ann. Probab. 25, 478–493 (1997)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Bingham N.H., Goldie C.M., Teugels J.T.: Regular Variation. Cambridge University Press, Cambridge (1989)MATHGoogle Scholar
  3. 3.
    Brofferio S.: How a centered random walk on the affine group goes to infinity. Ann. Inst. H. Poincar 39, 371–384 (2003)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Brofferio S.: Speed of stochastic locally contracting systems. Ann. Probab. 31, 2040–2067 (2003)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Brofferio S., Buraczewski D., Damek E.: On the invariant measure of the random difference equation X n = A n X n-1 + B n in the critical case. Ann. Inst. H. Poincaré Probab. Statist. 48, 377–395 (2012)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Buraczewski D.: On invariant measures of stochastic recursions in a critical case. Ann. Appl. Probab. 17, 1245–1272 (2007)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Buraczewski D., Damek E., Guivarc’h Y.: Convergence to stable laws for a class of multidimensional stochastic recursions. Probab. Theory Relat. Fields 148, 333–402 (2010)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Buraczewski D., Damek E., Guivarch Y., Hulanicki A., Urban R.: Tail-homogeneity of stationary measures for some multidimensional stochastic recursions. Probab. Theory Relat. Fields 145, 385–420 (2009)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Durrett R., Liggett T.M.: Fixed points of the smoothing transformation. Z. Wahrsch. Verw. Gebiete 64, 275–301 (1983)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Feller W.: An introduction to probability theory and its application II., 2nd edn. Wiley, New York (1971)Google Scholar
  11. 11.
    Goldie C.M.: Implicit renewal theory and tails of solutions of random equations. Ann. Appl. Probab. 1, 126–166 (1991)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Guivarch Y.: Extension dun théorème de Choquet-Deny à une classe de groupes non abéliens. Asterisque 4, 41–60 (1973)Google Scholar
  13. 13.
    Guivarch Y.: Heavy tail properties of stationary solutions of multidimensional stochastic recursions. IMS Lecture Notes-Monograph Series. Dyn. Stoch. 48, 85–99 (2006)MathSciNetGoogle Scholar
  14. 14.
    Kesten H.: Random difference equations and renewal theory for products of random matrices. Acta Math. 131, 207–248 (1973)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Le Page, É.: Théorèmes de renouvellement pour les produits de matrices aléatoires. Équations aux différences aléatoires. Séminaires de probabilités Rennes 1983, p.116, Univ. Rennes I, Rennes (1983)Google Scholar
  16. 16.
    Port S.C., Stone C.J.: Potential theory for random walks on abelian groups. Acta Math. 122, 19–115 (1969)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Raugi A.: A general Choquet–Deny theorem for nilpotent groups. Ann. I.H. Poincaré-PR 40, 677–683 (2004)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Spitzer F.: Principles of Random Walk, 2nd edn. Springer, New York (1976)MATHCrossRefGoogle Scholar

Copyright information

© The Author(s) 2012

Authors and Affiliations

  1. 1.Instytut MatematycznyUniwersytet WrocławskiWrocławPoland

Personalised recommendations